Special Issue Article, Clinical Images And Case Reports Vol: 0 Issue: 0
A Case of Oropharyngeal Angioedema Following Intravenous Recombinant Tissue Plasminogen Activator (rt‐PA) and Mechanical Thrombectomy
A 72-year-old housewife presented with ischemic cerebrovascular stroke. Intravenous thrombolysis using recombinant tissue plasminogen activator (rt-PA) followed by mechanical thrombectomy under general anesthesia were attempted. The patient developed stridor and tongue swelling, in addition to hypotension and bradycardia, 60 min after completion of the rt-PA infusion. The airway was intubated, and intramuscular adrenaline, together with intravenous hydrocortisone and diphenhy- dramine, were administered. On the second day, the tongue edema subsided, and the cuff leak test was negative. However, extubation was not attempted due to the development of brain edema. A tracheostomy was later performed, and the patient was weaned off mechanical ventilation.
Dr Mohamed Shirazy is specialised in both ICU and Emergency Medicine. After graduation from the Faculty of Medicine, Alexandria University, Egypt in 2008, he did his ICU training for 5 years during which he got a master degree in Critical Care Medicine. Afterwards he got the European Diploma
in Intensive Care Medicine and the Membership of the Royal College of Emergency Medicine. Dr Shirazy worked in Egypt, Bahrain and is currently an associate specialist in Emergency Medicine in the University Hospitals of Morcambe Bay NHS Foundation Trust, UK.